MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Reaction (2414); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
Patient reported having intraocular lens (iol) za9003 implanted in her right eye on (b)(6) 2012.Post surgery patient claimed the lens did not correct her vision, did not gave any mid- or near range vision and that the iol was a silicon based and she had an allergy to silicon-based products.The iol was explanted and a monofocal iol made by rayner (manufacturer) was implanted (2nd lens).The 2nd lens rotated, tilted and finally fell out of bag so it had to be removed and a 3rd lens was implanted.The 3rd lens remains implanted however, it also required intervention to keep in place and was reported under medwatch number 9614546-2017-00542.This report is for the 1st iol that was explanted.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed.The reported issue was not verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no additional complaints for this production order number has been received.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6699775
Report Number2648035-2017-01243
Device Sequence Number13699319
Product Code HQL
UDI-Device Identifier05050474528956
UDI-Public(01)05050474528956(17)161221
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2016
Device Model NumberZA9003
Device Catalogue NumberZA90030170
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/15/2017
Supplement Date Received by Manufacturer07/11/2017
Initial Report FDA Received Date07/10/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;